MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number SONATA
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
When the user came for a regular check-up, in situ testing showed affected channels.Hearing performance with the device is affected.The parents had previously not noticed any change of hearing or behavior at home.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode as might be caused by an external mechanical impact appears likely.However to determine an exact root cause a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue breakages.Also, an impact to the head might have weakened the fixation of the active electrode and could also be a factor for electrode mobility.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
When the user came for a regular check-up, in situ testing showed affected channels.Hearing performance with the device is affected.The parents had previously not noticed any change of hearing or behavior at home.The user was re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key11085585
Report Number9710014-2020-00789
Device Sequence Number2681388
Product Code MCM
UDI-Device Identifier09008737049188
UDI-Public(01)09008737049188
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSONATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/26/2020
Supplement Date Received by Manufacturer12/26/2020
12/26/2020
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/08/2021
01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale